Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Jackson, KY

July 23, 20144 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 23, 2014, 7:45 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 7:45 PM EDT (23:45 UTC)
Expired
Jul 23, 2014, 10:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KY, Magoffin County, KY, Morgan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 8:35 PM EDTFLASH FLOODFlat Fork, KYFLOODING ALONG HIGHWAY 1081 IN THE MINE FORK AND FLAT FORK COMMUNITIES. ROADS ARE BEING CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WGUS53 KJKL 232345
FFWJKL
KYC115-153-175-237-240230-
/O.NEW.KJKL.FF.W.0011.140723T2345Z-140724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 1030 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR HAS INDICATED THAT UP TO TWO INCHES OF 
  RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA BETWEEN 6:30
  AND 7:30 PM. UP TO AN ADDITIONAL INCH AND A HALF OF RAIN WILL FALL
  BETWEEN 7:45 AND 9 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  PAINTSVILLE...SALYERSVILLE...MURPHYFORK...BALLOT...BARNETTS        
  CREEK...BETHANNA...BLAIR...BLOOMINGTON...BROWNLOW...BURG...CANEY...
  CANNEL CITY...CISCO...COLLISTA...CONLEY...COON...CYRUS...
  DAYSBORO...  DEMUND...DENVER...EAST POINT...ELSIE...FLAT           
  FORK...GIFFORD AND GILMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3775 8275 3773 8304 3774 8352 3788 8349
      3786 8281

$$

GEOGERIAN
2 follow-up statements
061 
WGUS73 KJKL 240047
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
847 PM EDT WED JUL 23 2014

KYC115-153-175-237-240230-
/O.CON.KJKL.FF.W.0011.000000T0000Z-140724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-MORGAN KY-WOLFE KY-
847 PM EDT WED JUL 23 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WOLFE...
SOUTHERN MORGAN...NORTHERN MAGOFFIN AND SOUTHWESTERN JOHNSON COUNTIES
UNTIL 1030 PM EDT...

AT 844 PM EDT...LOCAL COUNTY DISPATCH REPORTED FLOODING ACROSS 
HIGHWAY 1081 IN THE MINE FORK AND FLAT FORK COMMUNITIES. 
THUNDERSTORMS HAVE WEAKENED ACROSS THE AREA...HOWEVER EXCESSIVE 
RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING OF SMALL STREAMS AND CREEKS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...BARNETTS CREEK...BURNING FORK...CANEY...CANNEL 
CITY...CISCO...COON...CYRUS...DAYSBORO...DENVER...ELSIE...
EMMA...EPSON...FLAT FORK...GIFFORD AND GILMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3775 8275 3773 8304 3774 8352 3788 8349
      3786 8281

$$

GEOGERIAN
070 
WGUS73 KJKL 240225
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1025 PM EDT WED JUL 23 2014

KYC115-153-175-237-240240-
/O.EXP.KJKL.FF.W.0011.000000T0000Z-140724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-MORGAN KY-WOLFE KY-
1025 PM EDT WED JUL 23 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
WOLFE...SOUTHERN MORGAN...NORTHERN MAGOFFIN AND SOUTHWESTERN JOHNSON
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3775 8275 3773 8304 3774 8352 3788 8349
      3786 8281

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:05 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 23, 5:05 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT WED JUL 23 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 505 PM EDT WED JUL 23 2014

BROAD CYCLONIC FLOW ALOFT WILL SHARPEN UP A BIT OVER THE NEXT 12 TO
18 HOURS. OTHER THAN A MINOR RIPPLE IN THE FLOW THURSDAY NIGHT...
SHORT WAVE RIDGING WILL BEGIN BUILDING INTO THE REGION THURSDAY.
COLD FRONTAL BOUNDARY STILL JUST NORTH OF THE OHIO RIVER SLIDING
SOUTHWARD AT A VERY SLOW PACE...BUT SHOULD GET A HELPFUL KICK START
THROUGH THE OVERNIGHT PERIOD. BOUNDARY SHOULD PUSH INTO EASTERN
KENTUCKY LATE TONIGHT AND BE OUT OF OUR FORECAST AREA BY MID MORNING
TO NOON ON THURSDAY AS CANADIAN HIGH PRESSURE BUILDS IN BEHIND. UNTIL
THEN SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. THUS FAR
THERE HAS BEEN NO REAL ORGANIZATION TO CONVECTION EXCEPT ALONG
RESIDUAL OUTFLOW BOUNDARIES. BASED ON RADAR AND SATELLITE TRENDS
EXPECT A LULL IN ACTIVITY THROUGH THE LATE AFTERNOON. BUT EXPECT
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND HAVE
REFLECTED THIS IN THE GRIDS. OTHERWISE NUDGED GRIDS TO LATEST BLEND
OF MODELS...ESPECIALLY TEMPS. GUSTY WINDS AND HEAVY RAIN WILL REMAIN
A THREAT UNTIL LATER TONIGHT AS REFLECTED IN THE HWO.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 PM EDT WED JUL 23 2014

HE LONG TERM PORTION OF THE FORECAST WILL FEATURE A MEAN TROUGH
OVER THE EASTERN PART OF THE COUNTRY WITH RIDGING OVER THE WEST.
THIS WILL RESULT IN SIGNIFICANTLY COOLER THAN NORMAL CONDITIONS FOR
OUR AREA NEXT WEEK AS THE WESTERN RIDGE AMPLIFIES AND THE EASTERN
TROUGH DEEPENS.

SURFACE HIGH PRESSURE WILL BUILD INTO THE OH VALLEY ON FRIDAY
BRINGING FAIR MILD WEATHER TO END THE WORK WEEK. HOWEVER RAIN
CHANCES WILL RETURN AS A WARM FRONT APPROACHES FRIDAY NIGHT INTO
SATURDAY. THE REMAINS OF A POSSIBLE MCS MAY APPROACH THE NW PART OF
THE FORECAST AREA BY EARLY SATURDAY MORNING AND WILL INTRODUCE
SLIGHT CHANCE RAIN PROBABILITIES IN THE NW PART OF THE FORECAST AREA
AFTER 06Z ON SATURDAY. THE WEEKEND LOOKS TO BE UNSETTLED AS THE
REMAINS OF THE RETURNING WARM FRONT BECOME STATIONARY AND LINGER IN
THE AREA...AND THEN A COLD FRONT APPROACHES ON SUNDAY. THIS WILL
REQUIRE SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE
WEEKEND.

BY LATE IN THE WEEKEND THE OVERALL UPPER AIR FLOW WILL BEGIN A
SIGNIFICANT AMPLIFICATION WITH MAJOR DEEPENING OF THE EASTERN NORTH
AMERICAN TROUGH AND AMPLIFICATION OF THE WESTERN RIDGE. THIS PROCESS
WILL BEGIN AS AN UPPER LOW MOVES FROM SOUTH CENTRAL CANADA ON
SATURDAY INTO THE GREAT LAKES REGION BY SUNDAY NIGHT. AT THE SURFACE
THIS WILL RESULT IN A SIGNIFICANT COLD FRONT DRIVING SOUTH ACROSS KY
LATE IN THE WEEKEND. WHILE EXACT TIMING OF THE FRONTAL PASSAGE IS
STILL UNCERTAIN...IT APPEARS AT THIS TIME THE FRONT WILL MOVE SOUTH
OF THE AREA BY MONDAY MORNING. THE BEST CHANCE FOR STRONG STORMS
DURING THE COMING WEEKEND LOOKS TO BE FROM SUNDAY INTO SUNDAY
EVENING WITH THE APPROACH OF THE COLD FRONT FROM THE NORTHWEST.

WITH THE UNUSUALLY DEEP TROUGH IN THE EAST...NOTED BY WPC TO HAVE
HEIGHTS APPROACHING 3 STANDARD DEVIATIONS BELOW NORMAL IN THE OH
VALLEY AND APPALACHIANS...MUCH COOLER THAN NORMAL CONDITIONS WILL
PREVAIL INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 505 PM EDT WED JUL 23 2014

SHOWER AND THUNDERSTORM ACTIVITY IS BEGINNING TO DIE DOWN BUT SHOULD
REDEVELOP THROUGH THE EVENING HOURS AS A COLD FRONTAL SYSTEM PUSHES
INTO THE AREA OVERNIGHT. EXPECT FROPA AT MOST OF OUR FORECAST POINTS
BY SUNRISE THURSDAY MORNING...AND OUR FAR SOUTHEAST BY MID MORNING.
IN GENERAL EXPECT VFR TO OCCASIONAL MVFR CONDITIONS WHICH WOULD BE
MAINLY ASSOCIATED WITH ANY SHOWERS OR THUNDERSTORMS. WILL PROBABLY
SEE A PERIOD OF LOWER CIGS AND SOME LIGHT FOG LATE TONIGHT WITH A
FAIRLY RAPID IMPROVEMENT IN VSBYS AFTER FROPA. CIGS MAY TAKE A LITTLE
LONGER TO LIFT. WINDS WILL BE OUT OF THE WEST AT ABOUT 5 TO 10
KTS...VEERING TO THE NORTH BY THURSDAY MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...RAY
Hazardous weather outlook, Jul 23, 4:44 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT WED JUL 23 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
444 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE AS A SLOW MOVING COLD FRONT MOVES INTO THE
AREA. SOME STORMS MAY BECOME STRONG AND PRODUCE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS...MAINLY LATE THIS AFTERNOON AND INTO THE
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY IN THE MORNING AS A COLD
FRONT EXITS THE AREA.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM LATE FRIDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINS OR
FLOODING THIS AFTERNOON AND TONIGHT.

RAY

In the hours before

Special weather statement, Jul 23, 3:32 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT WED JUL 23 2014

KYZ085>088-115-117-118-232045-
WHITLEY-KNOX-LESLIE-LETCHER-PERRY-BELL-HARLAN-
332 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT WEDNESDAY AFTERNOON...

   KNOX...
   SOUTHERN LESLIE...
   SOUTHWESTERN LETCHER...
   SOUTHEASTERN PERRY...
   WHITLEY...
   BELL AND
   HARLAN.

AT 332 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF WHITESBURG TO 12 MILES
NORTHEAST OF PINEVILLE TO 8 MILES NORTH OF WILLIAMSBURG...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLINT AROUND
340 PM EDT...LINEFORK AROUND 345 PM EDT...SWAN LAKE AROUND 350 PM
EDT...PARTRIDGE AROUND 355 PM EDT...WILLIAMSBURG AROUND 400 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Jul 23, 4:20 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            WHITESBURG              37.12N 82.83W
07/23/2014                   LETCHER            KY   EMERGENCY MNGR

            URBAN FLOODING REPORTED IN WHITESBURG.

&&

JCARICO
Special weather statement, Jul 23, 5:29 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT WED JUL 23 2014

KYZ068-069-079-080-114-116-232215-
PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY-
529 PM EDT WED JUL 23 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 PM EDT WEDNESDAY EVENING...

   JACKSON...
   WESTERN OWSLEY...
   NORTH CENTRAL PULASKI...
   ROCKCASTLE...
   NORTHWESTERN CLAY AND
   NORTHEASTERN LAUREL.

AT 528 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR INDIAN LAKES PARK...OR 11 MILES WEST OF MOUNT VERNON...
MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND
535 PM EDT...LAKE LINVILLE AROUND 540 PM EDT...ORLANDO AROUND 545 PM
EDT...ROBINET AROUND 550 PM EDT...DANGO AROUND 555 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Jul 23, 6:12 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT WED JUL 23 2014

KYZ058-068-069-079-080-083-111-114-232345-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-LEE-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...BEATTYVILLE...BOONEVILLE
612 PM EDT WED JUL 23 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF EASTERN KENTUCKY
THROUGH 745 PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT FAR WESTERN
PORTIONS OF EASTERN KENTUCKY THROUGH AROUND 745 PM THIS EVENING.
THESE STORMS ARE MOVING VERY SLOWLY AND ARE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO MINOR FLOODING. FREQUENT
LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH WILL ALSO BE
POSSIBLE WITH ANY THUNDERSTORMS. LOCATIONS AFFECTED BY THESE STORMS
OVER THE NEXT COUPLE OF HOURS WILL INCLUDE MCKEE...IRVINE...SOMERSET...
LONDON...MOUNT VERNON...AND MONTICELLO.

AR
Local storm report, Jul 23, 7:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      2 SE PONGO              37.20N 84.30W
07/23/2014                   ROCKCASTLE         KY   EMERGENCY MNGR

            2 TO 3 FEET OF WATER RUNNING ACROSS PONGO-BILLOWS ROAD
            AND HIGHWAY 1956.

&&

DSTAMPER
Special weather statement, Jul 23, 7:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT WED JUL 23 2014

KYZ083-240015-
WAYNE-
730 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 815
PM EDT WEDNESDAY EVENING...

   WAYNE.

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWERSBURG...
OR 12 MILES SOUTHWEST OF MONTICELLO...MOVING NORTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POWERSBURG
AROUND 735 PM EDT...HIDALGO AROUND 740 PM EDT...SUSIE AROUND 745 PM
EDT...SLICKFORD AROUND 750 PM EDT...COOPER AROUND 805 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:19 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike56 min
Jul 23, 3:26 PM EDTAreal Flood AdvisoryJKLLetcher3 hr
Jul 23, 6:07 PM EDTAreal Flood AdvisoryJKLBreathitt83 min
Jul 23, 6:18 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle57 min
Jul 23, 6:24 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle2 hr
Jul 23, 6:28 PM EDTFlash Flood WarningJKLBreathitt3 hr
Jul 23, 6:45 PM EDTFlash Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle3 hr
Jul 23, 6:52 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin2 hr
Jul 23, 7:00 PM EDTAreal Flood AdvisoryJKLMagoffin, Morgan, Wolfe2 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.